| Model Number |
PM020-A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/18/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, 101353503, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 28-mar-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
Event or Problem Description
It was initially reported that a sheath might have gotten caught inside a patient, but was able to be removed.Additional information received on 24-jan-2018 stated that the product was a tx11 sheath and at the time, the lot number was not available.As the doctor was peeling the sheath, it got caught inside the patient.It was not known at the time how it got caught, but when the sheath was out, the tip was missing.It concluded that a very small fragment of the sheath was left inside of the patient.There was no second surgery or medical intervention needed to remove the sheath.The patient was in stable condition and did not suffer any injury due to the incident.Additional information received on 12-mar-2018 via medwatch report mw5075207 that stated: ¿patient had a posterior lumbar decompression laminectomy l2-l3 and l3-l4.After the procedure, the circulator informed patient experience officer (peo) of a pull away sheath tear during surgery.At that time, he noted much resistance and notified the operating room circulator.They then contacted the on-q representative who stated that the distal end of the pull-away sheath may have been punctured when the trocar with sheath in place may have redirected.He mentioned that if it was the case, by removing the catheter within the sheath, the sheath should remove easily.Surgeon was notified regarding this information and gave the okay to remove the catheter and then re-attempt to the pull-away sheath.The catheter was removed but the pull away sheath was still showing resistance.The rep was re-contacted and stated that the pull away sheath may have been inadvertently sutured.When the sheath was finally removed, the distal (approximate) 5mm of the white pull away sheath was missing when compared to an identical pull away sheath.Surgeon was re-notified and pa and lateral radiology films were taken of patient's back.No foreign body was noted on the films as per the radiologist.The rep stated that leaving a portion of the catheter in the patient should not cause the patient any problems.Surgeon was notified and asked for a patient to be awoken and brought to recovery and he wound notify the family." no further information was received.
Additional Manufacturer Narrative
A silversoaker catheter and two t-peel sheaths were received for evaluation in opened packaging (no clarification was obtained on the second t-peel sheath as the device comes in packs).The first t-peel sheath was broken in multiple pieces and did not tear down length wise as is designed to do.The second t-peel sheath was bent.The dhr of the reported lot was reviewed.The lot met all manufacturing and quality specifications.The failure of the device involved in the complaint was confirmed.However, the root cause of the reported event could not be determined.All information reasonably known as of 14-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).